MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported a male patient required replacement of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter.The catheter was initially placed in the patient during a nephrostomy exchange and connected to drainage bag.A wire guide was introduced to remove the previous catheter and a the complaint device was placed over the wire.The following day after placement, the patient returned to the facility with confirmed leaking at the catheter hub.The complaint device was removed and replaced.It should be noted, the user denied any forced exertion on the catheter and confirmed the fitting was securely attached on first inspection.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: e1- customer (person) information (b)(6).Investigation ¿ evaluation.It was reported by (b)(6) that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter (rpn: ult10.2-38-25-p-5s-cldm-hc; lot#: 14167369) leaked.The device was required for a nephrostomy exchange to drain urine.During the procedure, a guide wire was advanced into the catheter (manufacturer, model, and lot# unknown) located in the patient¿s posterior torso.Then the old catheter was removed and the new an ultrathane dawson-mueller catheter was advanced over the guide wire and into the patient¿s kidney.The catheter was then connected to a drainage bag and later the patient left the facility.The following day the patient returned reporting bleeding and leakage from the catheter.Leakage was specifically noted at the junction of the catheter and cap as evidenced by a provided photo.As a result, the patient required an additional procedure to replace the catheter.No other adverse effects were reported for this incident.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (14167369) and related subassembly lots revealed no relevant non-conformances.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook reviewed the product labeling for the complaint device.The instructions for use (ifu) [ t_multi_rev5, multipurpose drainage catheter] states the following."unlocking catheter loop¿ note: for catheter exchange, advance the distal end of the wire guide into the locked loop configuration of the catheter before unlocking the mac-loc assembly.Release the mac-loc as described above.Advance the wire guide through the catheter end hole.Catheter exchange can now be performed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned device, and the results of the investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15089097
Report Number1820334-2022-01266
Device Sequence Number17159089
Product Code GBO
UDI-Device Identifier00827002097063
UDI-Public(01)00827002097063(17)240823(10)14167369
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2024
Device Model NumberN/A
Device Catalogue NumberULT10.2-38-25-P-5S-CLDM-HC
Device Lot Number14167369
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale